Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 6, NWS Sacramento, CA

August 31, 2017

NWS Sacramento, CA issued this red flag warning at Aug 31, 2017, 4:47 AM PDT. It took effect at Aug 31, 2017, 11:00 AM PDT. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 31, 2017, 4:47 AM PDT (11:47 UTC)
In effect from
Aug 31, 2017, 11:00 AM PDT
Expired
Sep 2, 2017, 8:00 AM PDT
In force
45 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

463 
WWUS86 KSTO 311147
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
447 AM PDT Thu Aug 31 2017

...VERY HOT AND DRY CONDITIONS WITH LOCALLY GUSTY WINDS POSSIBLE
LATE THURSDAY THROUGH SATURDAY MORNING...

.Very strong high pressure bringing a prolonged period of very 
hot and dry weather. Periods of dry, locally breezy northerly 
winds causing critical fire weather conditions over the Coastal 
Range, west side of the Sacramento Valley and surrounding northern 
and northeastern foothills. 

CAZ264-279-010600-
/O.UPG.KSTO.FW.A.0005.170901T0400Z-170902T1500Z/
/O.NEW.KSTO.FW.W.0006.170831T1800Z-170902T1500Z/
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
447 AM PDT Thu Aug 31 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM PDT
SATURDAY FOR BREEZY, DRY NORTH WINDS FOR FIRE WEATHER ZONES 264 
AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 8 AM PDT
Saturday. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 264. Fire weather zone 279.

* WIND...Local north wind gusts up to 20-25 mph possible.

* HUMIDITY...Daytime humidity 7 to 15 percent, recovering only 
  to 20 to 30 percent overnight. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213-215-216-263-266-010600-
/O.NEW.KSTO.FW.W.0006.170831T1800Z-170902T1500Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
447 AM PDT Thu Aug 31 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM PDT
SATURDAY FOR BREEZY, DRY NORTH WINDS FOR FIRE WEATHER ZONES 213, 
215, 216, 263, AND 266...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 8 AM PDT
Saturday. 

* AFFECTED AREA...Fire weather zone 213. Fire weather zone 215.
  Fire weather zone 216. Fire weather zone 263. Fire weather zone
  266. 

* WIND...Local north wind gusts up to 20-25 mph possible.

* HUMIDITY...Daytime humidity 7 to 15 percent, recovering only 
  to 20 to 30 percent overnight. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
5 follow-up statements
113 
WWUS86 KSTO 312206
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
306 PM PDT Thu Aug 31 2017

...VERY HOT AND DRY CONDITIONS WITH LOCALLY GUSTY WINDS POSSIBLE
LATE THURSDAY THROUGH SATURDAY MORNING...

.Very strong high pressure bringing a prolonged period of very
hot and dry weather. Periods of dry, locally breezy northerly
winds causing critical fire weather conditions over the Coastal
Range, west side of the Sacramento Valley and surrounding
northern and northeastern foothills.

CAZ213-215-216-263-264-266-279-011200-
/O.CON.KSTO.FW.W.0006.000000T0000Z-170902T1500Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
306 PM PDT Thu Aug 31 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY FOR
BREEZY, DRY NORTH WINDS FOR FIRE WEATHER ZONES 213, 215, 216,
263, AND 266...

* AFFECTED AREA...Fire weather zone 213. Fire weather zone 215. 
  Fire weather zone 216. Fire weather zone 263. Fire weather 
  zone 266. 

* WIND...Local north wind gusts up to 20-25 mph possible.

* HUMIDITY...Daytime humidity 7 to 15 percent, recovering only 
  to 20 to 30 percent overnight.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
623 
WWUS86 KSTO 011001
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
301 AM PDT Fri Sep 1 2017

...VERY HOT AND DRY CONDITIONS WITH LOCALLY GUSTY WINDS POSSIBLE
LATE THURSDAY THROUGH SATURDAY MORNING...

.Very strong high pressure bringing a prolonged period of very
hot and dry weather. Periods of dry, locally breezy northerly
winds causing critical fire weather conditions over the Coastal
Range, west side of the Sacramento Valley and surrounding
northern and northeastern foothills.

CAZ213-215-216-263-264-266-279-020015-
/O.CON.KSTO.FW.W.0006.000000T0000Z-170902T1500Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
301 AM PDT Fri Sep 1 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY FOR
gusty winds and low RH FOR FIRE WEATHER ZONES 213, 215, 216, 263,
264, 266, AND 279...

* AFFECTED AREA...Fire weather zone 213.Fire weather zone 
  215.Fire weather zone 216.Fire weather zone 263.Fire weather 
  zone 264.Fire weather zone 266.Fire weather zone 279. 

* WIND...Local north wind gusts up to 20-25 mph possible.

* HUMIDITY...Daytime humidity 7 to 15 percent, recovering only 
  to 20 to 30 percent overnight.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
494 
WWUS86 KSTO 011414
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
714 AM PDT Fri Sep 1 2017

...VERY HOT AND DRY CONDITIONS WITH LOCALLY GUSTY WINDS POSSIBLE
LATE THURSDAY THROUGH SATURDAY MORNING...

.Very strong high pressure bringing a prolonged period of very
hot and dry weather. Periods of dry, locally breezy northwesterly
winds causing critical fire weather conditions over the Coastal 
Range, west side of the Sacramento Valley and surrounding northern
and northeastern foothills.

CAZ213-215-216-263-264-266-279-021200-
/O.CON.KSTO.FW.W.0006.000000T0000Z-170902T1500Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
714 AM PDT Fri Sep 1 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 
216, 263, 264, 266, AND 279...

* AFFECTED AREA...Fire weather zone 213.Fire weather zone 
  215.Fire weather zone 216.Fire weather zone 263.Fire weather 
  zone 264.Fire weather zone 266.Fire weather zone 279. 

* WIND...north to northwest winds 10 to 15 mph.

* HUMIDITY...Daytime humidity 7 to 15 percent, recovering only 
  to 20 to 30 percent overnight.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
977 
WWUS86 KSTO 021213
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
513 AM PDT Sat Sep 2 2017

...VERY WARM AND DRY CONDITIONS WITH LOCALLY GUSTY WINDS INTO 
SATURDAY MORNING...

.Very strong high pressure has brought a prolonged period of very
hot and dry weather. Low humidity and locally breezy 
northwesterly winds are causing critical fire weather conditions 
over the Coastal Range, west side of the Sacramento Valley and 
surrounding northern and northeastern foothills.

CAZ213-215-216-263-264-266-279-021500-
/O.CON.KSTO.FW.W.0006.000000T0000Z-170902T1500Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
513 AM PDT Sat Sep 2 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215,
216, 263, 264, 266, AND 279...

* AFFECTED AREA...Fire weather zone 213.Fire weather zone 
  215.Fire weather zone 216.Fire weather zone 263.Fire weather 
  zone 264.Fire weather zone 266.Fire weather zone 279. 

* WIND...north to northwest winds 5 to 15 mph.

* HUMIDITY...Humidity recovery only to 20 to 30 percent this
  morning.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
235 
WWUS86 KSTO 021501
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
801 AM PDT Sat Sep 2 2017


CAZ213-215-216-263-264-266-279-021615-
/O.EXP.KSTO.FW.W.0006.000000T0000Z-170902T1500Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
801 AM PDT Sat Sep 2 2017

...RED FLAG WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216,
263, 264, 266, AND 279...

Winds are decreasing this morning, so the Red Flag Warning will be
allowed to expire at 8 am PDT.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 31, 3:53 AM PDT, 54 minutes earlier.

Area forecast discussion, Aug 31, 3:53 AM PDT, 54 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
353 AM PDT Thu Aug 31 2017

.SYNOPSIS...
Very hot weather returns with record highs likely over the Labor
Day Holiday weekend. Increasing risk of showers and thunderstorms
next week, mainly over the mountains.

&&

.DISCUSSION...
Northerly winds bringing some smoke from wildfires down into the
northern Sacramento Valley. Elsewhere, skies are clear as high
pressure builds over the region. Current temperatures are a little
cooler compared to 24 hours ago and range from the 40s in the
mountain valleys to the lower 70s across the milder portions of
the Sacramento Valley.

Hotter weather returns today and is forecast to peak on Friday and
Saturday as strong high pressure covers the area and the marine
layer is suppressed. Maximum temperatures will likely be around
110 or higher throughout the Central Valley on Friday and
Saturday, though the amount of smoke from area wildfires may
affect the forecast.

Southeasterly flow aloft returns Saturday and increases Sunday as
the ridge moves over the interior West allowing monsoon flow to
return. Elevated moisture and instability is forecast make it into
the Sierra south of Tahoe later Saturday for a slight chance of
thunderstorms, then spread further north and west early next week.

Temperatures may edge down a bit beginning Sunday as some mid and
high clouds work their way north, and a Delta Breeze may bring a
little additional cooling beginning Saturday night.

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)
Phasing of the Ern Pac High and the westward displaced 4-Corners
High likely to occur on Sun with models forecast the strong
blocking pattern to continue over the Wrn Conus. Again some
westward displacement may occur Tue/Wed as a downstream trof gets
carved out over the Ern Conus. This will continue the above normal
temp pattern through the first half of next week as well.

There is some certainty that beginning on Sun and continuing through
the extended period that monsoon moisture and eventually remains of
T.S. Lidia (off the srn tip of Baja) will advect into Norcal as the
steering flow turns SEly and Sly around the strong Great Basin area
High. This will increase the chance for thunderstorms in our area,
mainly over the mtns, but would not rule out nocturnal storms or
even storms in the Valley sometime during the EFP. The increased
cloud cover will likely moderate maxes some, but keep mins elevated
at night along with an increase in humidity. It may feel more humid
than usual for most Norcal residents. Looking at the WR Tool Kit we
noted the NAEFS 850 mbs temps will not change appreciably Mon-Wed
(around 24-28 over our CWA) and then moderate to around 24 on Thu.
This is more likely the influence of an approaching Pac trof from
the GFS/GEM, while the ECMWF retrogrades the Great Basin High. This
is the hotter, drier scenario. The previous models also handle a
weak cut off a little differently than the ECM as it slides Nwd just
off the CA Coast during the period. This scenario would bring
some modest cooling, mainly to the Delta influenced areas. Our
forecast temps generally followed the 850 mbs return intervals
(RI) of the WR Toolkit. Mon going with a 2-5 yr RI, and then
backing off to near normal Tue-Thu. This will still correlate
with maxes above 100, but variable cloud cover could moderate
temps a couple of degrees. But, the increased humidity may make
it feel just as hot.  JHM

&&

.AVIATION...
VFR conditions except for areas of smoke from region wild fires
causing MVFR vsbys. Local CIGS due to smoke layer near fires but
away from the fire source the smoke layer should rise/thin
especially with daytime heating/mixing. Light to moderate Nly flow
developing over Norcal with sustained and/or gusts mainly in the
10-20 kts range, generally W side of Sac Vly and into Solano Co.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning from noon today to 8 PM PDT Monday for
Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-
Central Sacramento Valley-Clear Lake/Southern Lake County-
Motherlode-Mountains Southwestern Shasta County to Northern Lake
County-Northeast Foothills/Sacramento Valley-Northern Sacramento
Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern
Shasta County-Southern Sacramento Valley-West Slope Northern
Sierra Nevada-Western Plumas County/Lassen Park.

Red Flag Warning from 11 AM this morning to 8 AM PDT Saturday
for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-
Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-
Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama
County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to
3000 Ft. Includes portions of Shasta-Trinity and Butte Units-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit.

&&

Nearby

Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.